Alert archive / Missouri / Heat Advisories in 2012
Heat Advisory 10, NWS St. Louis, MO
NWS St. Louis, MO issued this heat advisory at Sep 5, 2012, 3:07 AM CDT for 10 counties in Missouri; 4 counties in Illinois. It took effect at Sep 5, 2012, 1:00 PM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2012, 3:07 AM CDT (08:07 UTC)
- In effect from
- Sep 5, 2012, 1:00 PM CDT
- Expired
- Sep 5, 2012, 3:25 PM CDT
- In force
- 2 hr
- Issued by
- NWS St. Louis, MO
Counties Madison County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, City of Saint Louis, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 68 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
713 WWUS73 KLSX 050807 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 307 AM CDT WED SEP 5 2012 ILZ079-100>102-MOZ061-063>065-073>075-084-085-099-060000- /O.NEW.KLSX.HT.Y.0010.120905T1800Z-120906T0000Z/ RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-WASHINGTON MO- ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...EDWARDSVILLE...BELLEVILLE... ST CHARLES...ST LOUIS...FARMINGTON 307 AM CDT WED SEP 5 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * TIMING...HEAT INDEX VALUES WILL RISE ABOVE 100 DEGREES THIS AFTERNOON AND EARLY THIS EVENING. * HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES OF 105 DEGREES ARE EXPECTED. * IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY. && $$ CARNEY
2 follow-up statements
032 WWUS73 KLSX 051655 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1155 AM CDT WED SEP 5 2012 ILZ100>102-MOZ061-063>065-073-051800- /O.CAN.KLSX.HT.Y.0010.120905T1800Z-120906T0000Z/ MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES MO-ST. LOUIS MO- ST. LOUIS CITY MO-JEFFERSON MO-WASHINGTON MO- INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE... ST CHARLES...ST LOUIS 1155 AM CDT WED SEP 5 2012 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE HEAT ADVISORY. ONGOING CONVECTION ACROSS THE AREA THIS MORNING AND LINGERING CLOUDCOVER SHOULD SERVE TO HINDER HEATING QUITE A BIT UNTIL LATER THIS AFTERNOON. THOUGH A REBOUND IS EXPECTED...HEAT INDICES ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$ ILZ079-MOZ074-075-084-085-099-060000- /O.CON.KLSX.HT.Y.0010.120905T1800Z-120906T0000Z/ RANDOLPH IL-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO- REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 1155 AM CDT WED SEP 5 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...HEAT INDEX VALUES WILL RISE ABOVE 100 DEGREES THIS AFTERNOON AND EARLY THIS EVENING. * HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES OF 105 DEGREES ARE EXPECTED. * IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION AND HEAT STROKE ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY. && $$ JP
099 WWUS73 KLSX 052025 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 325 PM CDT WED SEP 5 2012 ILZ079-MOZ074-075-084-085-099-052130- /O.CAN.KLSX.HT.Y.0010.000000T0000Z-120906T0000Z/ RANDOLPH IL-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO- REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...FARMINGTON 325 PM CDT WED SEP 5 2012 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE HEAT ADVISORY. A COMBINATION OF OUTFLOW BOUNDARIES AND CLOUDCOVER HAVE KEPT TEMPERATURES CONFINED TO THE LOW TO MIDDLE 90S THIS AFTERNOON ACROSS SOUTHEASTERN MISSOURI AND SOUTHERN ILLINOIS...PREVENTING LOCATIONS FROM REACHING ADVISORY CRITERIA. $$ JP
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Sep 4, 11:48 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Sep 4, 11:48 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1148 PM CDT TUE SEP 4 2012 .SHORT TERM... ISSUED AT 339 PM CDT TUE SEP 4 2012 (TONIGHT AND WEDNESDAY) MOST OF THE SHOWERS AND STORMS WHICH MOVED THROUGH OUR AREA THIS MRNG HAVE DISSIPATED THIS AFTN EXCEPT FOR A FEW SHOWERS/STORMS JUST NE OF 3LF ALONG W-SW TO E-NE CLOUD BAND MOVING SLOWLY EWD THROUGH SRN IL. THIS ACTIVITY SHOULD REMAIN E OF OUR AREA TGT..BUT MAY GET SOME DEVELOPMENT LATER TGT ACROSS SERN MO AND SWRN IL WITH WEAK WAA OVER A WEAK SFC TROUGH. DO NOT TRUST THE GFS QPF TGT WHICH LOOKS TOO BULLISH DUE TO FEEDBACK PROBLEMS. A SHORTWAVE WILL DROP SEWD THROUGH THE NRN PLAINS TGT AND GREAT LAKES REGION ON WED SENDING A COLD FRONT SEWD INTO NERN AND CNTRL MO AS WELL AS WEST CENTRAL ILLINOIS WED AFTN. THE FRONTAL PROGRESSION IS A LITTLE SLOWER THAN PREVIOUS MODEL RUNS SO WE SHOULD BE ABLE TO WARM UP INTO THE MID-UPPER 90S ACROSS CNTRL AND SERN MO AS WELL AS SWRN IL AHEAD OF THE COLD FRONT. WENT CLOSE TO THE WARMER NAM MOS GUIDANCE WHICH ADVECTS THE 24 DEGREE C 850 MB ISOTHERM EWD INTO OUR FORECAST AREA AHEAD OF THE COLD FRONT. WITH HUMID CONDITIONS AHEAD OF THE COLD FRONT HEAT INDICES WED AFTN WILL BE APPROACHING HEAT ADVISORY CRITERIA WITY HEAT INDICES OF 100 TO 105. SCATTERED STORMS ARE EXPECTED ALONG AND JUST AHEAD OF THIS FRONT WITH THE NAM MODEL DEPICTING VERY UNSTABLE CONDITIONS WED AFTN. SPC HAS A SLIGHT RISK OF SEVERE STORMS ACROSS PORTIONS OF NERN MO AND W CNTRL INTO SWRN IL...N AND NE OF STL WHERE A MID LEVEL SPEED MAX WILL LEAD TO BETTER LOW-MID LEVEL SHEAR. THE POTENTIAL FOR SEVERE STORMS MAY CONTINUE INTO EARLY WED EVNG WITH SLOWER PROGRESSION OF THE COLD FRONT. GKS && .LONG TERM... ISSUED AT 339 PM CDT TUE SEP 4 2012 (WEDNESDAY NIGHT THROUGH TUESDAY) CONVECTION SHOULD SHIFT SE OF OUR AREA BY LATE WED NGT AS A SFC RIDGE BUILDS SEWD INTO OUR AREA BEHIND THE COLD FRONT WITH RELATIVELY STRONG LOW LEVEL CAA. IT APPEARS THAT THE GFS HOLDS ONTO PRECIPITATION TOO LONG BEHIND FRONT AND WILL DROP POPS BY LATE WED NGT. COOLER AND LESS HUMID CONDITIONS CAN BE EXPECTED LATE WED NGT ESPECIALLY ACROSS NERN MO. THE NEXT ROUND OF CONVECTION SHOULD MOVE INTO AT LEAST THE WRN PORTION OF OUR FORECAST AREA LATE THU NGT AS A SHORTWAVE TROUGH APPROACHES FROM THE NRN PLAINS AND A SWLY LOW LEVEL JET BRINGS RELATIVELY STRONG 850 MB WAA...MOISTURE CONVERGENCE AND THETA E ADVECTION TO MUCH OF WRN AND NRN MO. THE PRECIPITATION WIL CONTINUE ON FRI AS UPPER LEVEL DIVERGENCE INCREASES OVER OUR AREA IN THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET STREAK MOVING NEWD INTO THE GREAT LAKES REGION AHEAD OF THE UPPER LEVEL TROUGH. A COLD FRONT WILL DROP SEWD THROUGH THE REGION FRI AND FRI EVNG WITH AT LEAST A WEAK SFC WAVE MOVING ALONG IT...ALTHOUGH THE MODELS HAVE VARYING SOLUTIONS AS TO THE TRACK OF THIS SFC LOW. THE NAM AND GFS MODELS KEEP THE MAIN SFC LOW SW OF OUR AREA WHILE THE ECMWF MODEL MOVES IT NEWD RIGHT THROUGH OUR AREA. IN EITHER CASE IT APPEARS THAT THERE WILL BE A FAIRLY LONG PERIOD OF WIDESPREAD RAIN FROM LATE THU NGT THROUGH FRI NGT UNTIL THE COLD FRONT DROPS SE OF OUR AREA AND A RELATIVELY LARGE AND STRONG SFC RIDGE BUILDS SEWD INTO MO. THERE WILL BE LINGERING CLOUDINESS ON SAT AND POSSIBLY ALSO POST FRONTAL RAIN SAT MRNG AS A DEEP UPPER LEVEL TROUGH MOVES SEWD THROUGH OUR AREA...POSSIBLY CUTTING OFF AND BECOMING A CLOSED LOW OVER THE GREAT LAKES AND OHIO VALLEY REGIONS. MUCH COLDER CONDITIONS CAN BE EXPECTED BEGINNING FRI NGT AND CONTINUING THROUGH THE WEEKEND AS BOTH THE GFS AND ECMWF MODELS DROP THE 8 DEGREE C ISOTHERM SWD TO STL BY 00Z SUN. THE REST OF THE EXTENDED FORECAST LOOKS DRY WITH A WARMING TEND BEGINNING MON AND CONTINUING THROUGH TUE AS THE UPPER LEVEL HEIGHTS BEGIN TO RISE AND THE SFC WIND BECOMES SLY BEHIND THE SFC RIDGE WHICH WILL EVENTUALLY SHIFT SE OF OUR AREA. GKS && .AVIATION... ISSUED AT 1148 PM CDT TUE SEP 4 2012 DRY...VFR CONDITIONS EXPECTED THROUGH AT LEAST THE FIRST HALF OF THE FORECAST PERIOD. IN THE MEANTIME...A COLD FRONT TO MOVE INTO THE FORECAST AREA BY THIS AFTERNOON. BUT TIMING AND COVERAGE OF STORMS HARD TO PIN DOWN...SO FOR NOW HAVE VCNTY TS MENTION BEGINNING AROUND 18Z AT KUIN...19Z AT KCOU AND 21Z FOR METRO AREA TAFS. AS FOR WINDS...LIGHT SOUTHEAST WINDS BECOMING SOUTHERLY AND PICKING UP TO AROUND 10KTS BY MID MORNING TODAY...THEN VEER TO THE SOUTHWEST BY THIS AFTERNOON...THEN EVENTUALLY TO THE NORTHWEST TO NORTH WITH FRONTAL PASSAGE LATE THIS AFTERNOON OR EARLY THIS EVENING. COULD STILL SEE SOME SHOWERS BEHIND FRONTAL BOUNDARY...SO HAVE VCNTY SHOWER MENTION FOR A FEW HOURS AFTER FRONTAL PASSAGE. SPECIFICS FOR KSTL...DRY...VFR CONDITIONS EXPECTED THROUGH AT LEAST THE FIRST HALF OF THE FORECAST PERIOD. IN THE MEANTIME...A COLD FRONT TO MOVE INTO THE METRO AREA BY 02Z THURSDAY. BUT TIMING AND COVERAGE OF STORMS AHEAD OF COLD FRONT HARD TO PIN DOWN...SO FOR NOW HAVE VCNTY TS MENTION BEGINNING AROUND 21Z FOR METRO AREA TAFS. AS FOR WINDS...LIGHT SOUTHEAST WINDS BECOMING SOUTHERLY AND PICKING UP TO AROUND 10KTS BY 16Z TODAY...THEN VEER TO THE SOUTHWEST BY 21Z...THEN EVENTUALLY TO THE NORTHWEST BY 02Z THURSDAY WITH FRONTAL PASSAGE. COULD STILL SEE SOME SHOWERS BEHIND FRONTAL BOUNDARY...SO HAVE VCNTY SHOWER MENTION FOR A FEW HOURS AFTER FRONTAL PASSAGE. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 4, 4:07 PM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 407 PM CDT TUE SEP 4 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 407 PM CDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AND WEDNESDAY EVENING AS A COLD FRONT MOVES THROUGH THE AREA. SOME STORMS COULD BE SEVERE ACROSS PARTS OF NORTHEAST AND EAST CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS WEDNESDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE THURSDAY NIGHT THROUGH FRIDAY NIGHT AS A STRONG STORM SYSTEM MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 6:36 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Ralls | 30 min |
| Sep 5, 7:56 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Macoupin, Montgomery | 64 min |
| Sep 5, 8:38 AM CDT | Severe Thunderstorm Warning | LSX | Fayette, Montgomery | 37 min |
| Sep 5, 9:08 AM CDT | Tornado Warning | LSX | Fayette, Montgomery | 37 min |
| Sep 5, 9:40 AM CDT | Severe Thunderstorm Warning | LSX | Fayette | 50 min |
| Sep 5, 10:00 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Fayette, Marion | 48 min |
| Sep 5, 10:23 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 32 min |
Nearby
Heat Advisories in Missouri, 2012Heat Advisories in Illinois, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.